Oregon, 2002

High Wind in Oregon, December 16, 2002

December 16, 2002 · NWS BOI · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 16, 2:33 AM PST, 3 hours 42 minutes earlier.

Area forecast discussion, Dec 16, 2:33 AM PST, 3 hours 42 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
330 AM MST SUN DEC 15 2002

WINDS ALREADY CLOSE TO ADVISORY CRITERIA EXPECTED TO BE THERE IN A
FEW HOURS AS PRESSURE GRADIENTS INCREASE AHEAD OF SURFACE COLD FRONT.
MODELS SHOW GRADIENTS STARTING TO RELAX AFTER 18Z TODAY. MODELS ALSO
SHOW LESS GRADIENT IN MAGIC VALLEY SO HAVE KEPT THEM OUT OF ADVISORY
FOR TIME BEING. SURFACE COLD FRONT EXPECTED TO CROSS OUR OREGON ZONES
THIS AFTERNOON REACHING BOISE AROUND 00Z. FOLLOWING FRONT TONIGHT
AND TUESDAY SNOW LEVELS STILL ABOVE LOWEST VALLEYS BUT MAX TEMPS
ABOUT 10F COLDER TUESDAY. MODEL POPS QUITE LOW TUESDAY THROUGH
WEDNESDAY BUT HAVE MADE SOME CONCESSIONS TO OFFICES TO OUR NORTH AND
WEST BY NUDGING POPS UP FOR THOSE PERIODS IN OUR ZONES ADJACENT TO
THEIRS. SHORTWAVE RIDGING THURSDAY FOR DRY AND SLIGHTLY WARMER
THOUGH STILL MOSTLY CLOUDY FOLLOWED BY COOLING AND CHANCE SHOWERS
VALLEY RAIN AND MOUNTAIN SNOW FRIDAY THROUGH SUNDAY UNDER COLD UPPER
LEVEL TROUGH AND COMING UNDER NORTHERLY FLOW SUNDAY.  /JT

.BOI...WIND ADVISORY THIS MORNING THROUGH EARLY THIS AFTERNOON FOR
OREGON ZONES AND IDAHO TREASURE VALLEY.
Hazardous weather outlook, Dec 15, 6:42 AM PST, 23 hours 33 minutes before
IDZ011>016-028>030-ORZ061>064-150600-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
0700 AM MST SUN DEC 15 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Malheur

When
December 16, 6:15 AM PST to 7:15 AM PST
Where
Malheur forecast zone
Measured
64 kt (74 mph)
Reported by
TRAINED SPOTTER
Coordinates
43.193, -117.623 (the zone’s center; the record gives no point)

cold front moving through..wide spread power outages.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2002Every state in 2002This day in weather historyWarnings in Oregon, December 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5324141.